Side Effects Of Herbal Medicine

Side Effects Of Herbal Medicine

When something is consumed orally by our body it can show certain effects which are not conducive to our body. Herbal medicines like any other medicines likewise may cause some undesired reactions which is not acceptable by our body. Herbs are after all extracted from plants and act on our body by some chemical reaction. Hence, it is natural that few of them if not taken as per the dosage or advice of the practitioner might cause side effects.

It also may happen at times that these medicines might react with other pharmaceutical allopathic medicines if both are consumed simultaneously.

Every human body is not same some are more sensitive and others are not. There is a herb named St. John’s wort which is usually prescribed for treating depression and anxiety this have some side effects for those who are allergic to sun exposure. This herbal medicine has been found to cause skin irritation when a person consuming this is exposed to sun. Other herbs for treatment of depression, insomnia and anxiety like Valerian and Kava are found to be causing drowsiness during the day time therefore patients taking these are advised not to drive or use any machinery.

Any topical herbal medicine should be tested on a small area of the skin before application to the affected area. It is said that tea tree oil and lavender oil for treating fungal and bacterial skin infections may further cause skin irritation and rashes.

One of the most widely used immune booster herbal medicine Echinacea for curing cold is found to cause liver inflammation. Coumadin which is prescribed for anti clotting might react with some other herbs if it is consumed simultaneously. One of the most frequent phenomena of herbal medicines effect is their interaction with other pharmaceutical drugs.

More Articles :

Side Effects Of Herbal Medicine